Alert archive / California / Wind Advisories in 2011

Wind Advisory 60, NWS Los Angeles, CA

September 8, 2011

NWS Los Angeles, CA issued this wind advisory at Sep 8, 2011, 4:47 AM PDT. It took effect at Sep 8, 2011, 3:00 PM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Sep 8, 2011, 4:47 AM PDT (11:47 UTC)
In effect from
Sep 8, 2011, 3:00 PM PDT
Expired
Sep 9, 2011, 3:00 AM PDT
In force
12 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

971 
WWUS76 KLOX 081147
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
447 AM PDT THU SEP 8 2011

...GUSTY WINDS ACROSS PORTIONS OF SANTA BARBARA COUNTY LATER
TODAY AND TONIGHT...

...DENSE FOG ON THE CENTRAL COAST EARLY THIS MORNING...

.A SHALLOW MARINE LAYER HAS ALLOWED WIDESPREAD DENSE FOG TO PUSH
INTO THE CENTRAL COAST. DENSE FOG WILL REDUCE VISIBILITIES TO ONE
QUARTER MILE OR LESS IN MANY LOCATIONS WITHIN A FEW MILES OF THE COAST
EARLY THIS MORNING.

A STRENGTHENING NORTH TO SOUTH PRESSURE GRADIENT WILL CAUSE GUSTY
NORTHWEST TO NORTH WINDS ACROSS THE SANTA YNEZ MOUNTAINS AND
ADJACENT SOUTH COAST OF SANTA BARBARA COUNTY BELOW PASSES AND
CANYONS LATER TODAY AND TONIGHT. THE WINDS WILL LIKELY PEAK
BETWEEN SUNDOWN AND MIDNIGHT. THE COMBINATION OF GUSTY WINDS...LOW
HUMIDITIES AND HIGH TEMPERATURES WILL BRING INCREASED FIRE DANGER.
PLEASE REFER TO THE RED FLAG WARNING (LAXRFWLOX) ALSO IN EFFECT
FOR SOUTHERN SANTA BARBARA COUNTY. 

CAZ034-035-081500-
/O.NEW.KLOX.FG.Y.0006.110908T1147Z-110908T1500Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH...
MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC...
VANDENBERG
447 AM PDT THU SEP 8 2011

...DENSE FOG ADVISORY IN EFFECT UNTIL 8 AM PDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM PDT THIS
MORNING. 

* VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES.

* TIMING...THROUGH THE EARLY MORNING HOURS. 

* IMPACTS...DENSE FOG WILL IMPACT MANY ROADS WITHIN A FEW MILES OF
  THE IMMEDIATE COAST DURING THE MORNING COMMUTE...INCLUDING PORTIONS
  OF HIGHWAYS 1...101 AND 246.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITY WILL FREQUENTLY BE REDUCED
TO ONE QUARTER MILE OR LESS. IF DRIVING...SLOW DOWN...USE YOUR
HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. FOG CAN
ALSO MAKE ROAD SURFACES SLICK SO AVOID USING EXCESSIVE SPEED.

&&

$$

CAZ052-082000-
/O.NEW.KLOX.WI.Y.0060.110908T2200Z-110909T1000Z/
SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA
447 AM PDT THU SEP 8 2011

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PDT FRIDAY. 

* WINDS...AREAS OF NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH
  GUSTS TO 50 MPH ARE EXPECTED DURING THE PEAK OF THE EVENT.

* TIMING...WINDS WILL INCREASE BY LATE AFTERNOON...PEAK BETWEEN 6
  PM AND MIDNIGHT...THEN SLOWLY DIMINISH LATE TONIGHT.

* IMPACTS...GUSTY WINDS WILL AFFECT ROADWAYS THROUGH THE MOUNTAINS
  INCLUDING HIGHWAY 154 AND HIGHWAY 192.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ039-082000-
/O.NEW.KLOX.WI.Y.0060.110908T2200Z-110909T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA
447 AM PDT THU SEP 8 2011

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PDT FRIDAY. 

* WINDS...AREAS OF NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH
  GUSTS TO 45 MPH ARE EXPECTED DURING THE PEAK OF THE EVENT.

* TIMING...GUSTY WINDS ARE EXPECTED TO DEVELOP THROUGH AND BELOW
  GAVIOTA PASS THIS AFTERNOON...THEN BECOME MORE WIDESPREAD
  THROUGH AND BELOW PASSES AND CANYONS OF THE SOUTH COAST BY
  EVENING. PEAK WINDS ARE EXPECTED BETWEEN 6 PM PDT AND
  MIDNIGHT....THEN WINDS WILL SLOWLY DIMINISH LATE TONIGHT. 

* IMPACTS...GUSTY WINDS WILL AFFECT ROADWAYS THROUGH THE MOUNTAINS
  INCLUDING GAVIOTA PASS...AND CROSS WINDS WILL AFFECT HIGHWAY 101
  AND 192 BELOW PASSES AND CANYONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BRUNO/KAPLAN
5 follow-up statements
341 
WWUS76 KLOX 081455
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
755 AM PDT THU SEP 8 2011

...GUSTY WINDS ACROSS PORTIONS OF SANTA BARBARA COUNTY LATER
TODAY AND TONIGHT...

...DENSE FOG ON THE CENTRAL COAST EARLY THIS MORNING...

.A SHALLOW MARINE LAYER HAS ALLOWED WIDESPREAD DENSE FOG TO PUSH
INTO THE CENTRAL COAST. DENSE FOG WILL REDUCE VISIBILITIES TO ONE
QUARTER MILE OR LESS IN MANY LOCATIONS WITHIN A FEW MILES OF THE
COAST EARLY THIS MORNING.

A STRENGTHENING NORTH TO SOUTH PRESSURE GRADIENT WILL CAUSE GUSTY
NORTHWEST TO NORTH WINDS ACROSS THE SANTA YNEZ MOUNTAINS AND
ADJACENT SOUTH COAST OF SANTA BARBARA COUNTY BELOW PASSES AND
CANYONS LATER TODAY AND TONIGHT. THE WINDS WILL LIKELY PEAK
BETWEEN SUNDOWN AND MIDNIGHT. THE COMBINATION OF GUSTY WINDS...
LOW HUMIDITIES AND HIGH TEMPERATURES WILL BRING INCREASED FIRE
DANGER. PLEASE REFER TO THE RED FLAG WARNING (LAXRFWLOX) ALSO IN
EFFECT FOR SOUTHERN SANTA BARBARA COUNTY.

CAZ034-035-081600-
/O.EXT.KLOX.FG.Y.0006.000000T0000Z-110908T1600Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH...
MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC...
VANDENBERG
755 AM PDT THU SEP 8 2011

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING...

* VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES.

* TIMING...THROUGH THE EARLY MORNING HOURS.

* IMPACTS...DENSE FOG WILL IMPACT MANY ROADS WITHIN A FEW MILES 
  OF THE IMMEDIATE COAST DURING THE MORNING COMMUTE...INCLUDING 
  PORTIONS OF HIGHWAYS 1...101 AND 246. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITY WILL FREQUENTLY BE REDUCED
TO ONE QUARTER MILE OR LESS. IF DRIVING...SLOW DOWN...USE YOUR
HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. FOG CAN
ALSO MAKE ROAD SURFACES SLICK SO AVOID USING EXCESSIVE SPEED.

&&

$$

CAZ052-082300-
/O.CON.KLOX.WI.Y.0060.110908T2200Z-110909T1000Z/
SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA
755 AM PDT THU SEP 8 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PDT FRIDAY...

* WINDS...AREAS OF NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH 
  GUSTS TO 50 MPH ARE EXPECTED DURING THE PEAK OF THE EVENT. 

* TIMING...WINDS WILL INCREASE BY LATE AFTERNOON...PEAK BETWEEN 
  6 PM AND MIDNIGHT...THEN SLOWLY DIMINISH LATE TONIGHT. 

* IMPACTS...GUSTY WINDS WILL AFFECT ROADWAYS THROUGH THE 
  MOUNTAINS INCLUDING HIGHWAY 154 AND HIGHWAY 192. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ039-082300-
/O.CON.KLOX.WI.Y.0060.110908T2200Z-110909T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA
755 AM PDT THU SEP 8 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PDT FRIDAY...

* WINDS...AREAS OF NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH 
  GUSTS TO 45 MPH ARE EXPECTED DURING THE PEAK OF THE EVENT. 

* TIMING...GUSTY WINDS ARE EXPECTED TO DEVELOP THROUGH AND BELOW 
  GAVIOTA PASS THIS AFTERNOON...THEN BECOME MORE WIDESPREAD 
  THROUGH AND BELOW PASSES AND CANYONS OF THE SOUTH COAST BY 
  EVENING. PEAK WINDS ARE EXPECTED BETWEEN 6 PM PDT AND 
  MIDNIGHT....THEN WINDS WILL SLOWLY DIMINISH LATE TONIGHT. 

* IMPACTS...GUSTY WINDS WILL AFFECT ROADWAYS THROUGH THE 
  MOUNTAINS INCLUDING GAVIOTA PASS...AND CROSS WINDS WILL AFFECT 
  HIGHWAY 101 AND 192 BELOW PASSES AND CANYONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
785 
WWUS76 KLOX 081600
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
900 AM PDT THU SEP 8 2011

...GUSTY WINDS ACROSS PORTIONS OF SANTA BARBARA COUNTY LATER
TODAY AND TONIGHT...

.GUSTY NORTHWEST TO NORTH WINDS ARE EXPECTED ACROSS THE SANTA YNEZ
MOUNTAINS AND ADJACENT SOUTH COAST OF SANTA BARBARA COUNTY BELOW
PASSES AND CANYONS LATER TODAY AND TONIGHT. THE WINDS WILL LIKELY
PEAK BETWEEN SUNDOWN AND MIDNIGHT. THE COMBINATION OF GUSTY
WINDS... LOW HUMIDITIES AND HIGH TEMPERATURES WILL BRING INCREASED
FIRE DANGER. PLEASE REFER TO THE RED FLAG
WARNING...LAXRFWLOX...ALSO IN EFFECT FOR SOUTHERN SANTA BARBARA
COUNTY.

CAZ034-035-081700-
/O.EXP.KLOX.FG.Y.0006.000000T0000Z-110908T1600Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH...
MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC...
VANDENBERG
900 AM PDT THU SEP 8 2011

...DENSE FOG ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING...

VISIBILITIES ARE SLOWLY IMPROVING ACROSS THE COASTAL AREAS...HOWEVER
PATCHY DENSE FOG WILL CONTINUE NEAR THE BEACHES THROUGH THE
MORNING HOURS.

$$

CAZ052-090000-
/O.CON.KLOX.WI.Y.0060.110908T2200Z-110909T1000Z/
SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA
900 AM PDT THU SEP 8 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PDT FRIDAY...

* WINDS...NORTH 10 TO 20 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...WINDS WILL INCREASE BY LATE AFTERNOON...PEAK BETWEEN 
  6 PM AND MIDNIGHT...THEN SLOWLY DIMINISH LATE TONIGHT. 

* IMPACTS...GUSTY WINDS WILL AFFECT ROADWAYS THROUGH THE 
  MOUNTAINS INCLUDING HIGHWAY 154 AND HIGHWAY 192. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ039-090000-
/O.CON.KLOX.WI.Y.0060.110908T2200Z-110909T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA
900 AM PDT THU SEP 8 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PDT FRIDAY...

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...GUSTY WINDS ARE EXPECTED TO DEVELOP THROUGH AND BELOW 
  GAVIOTA PASS THIS AFTERNOON...THEN BECOME MORE WIDESPREAD 
  THROUGH AND BELOW PASSES AND CANYONS OF THE SOUTH COAST BY 
  EVENING. PEAK WINDS ARE EXPECTED BETWEEN 6 PM PDT AND 
  MIDNIGHT....THEN WINDS WILL SLOWLY DIMINISH LATE TONIGHT. 

* IMPACTS...GUSTY WINDS WILL AFFECT ROADWAYS THROUGH THE 
  MOUNTAINS INCLUDING GAVIOTA PASS...AND CROSS WINDS WILL AFFECT 
  HIGHWAY 101 AND 192 BELOW PASSES AND CANYONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
624 
WWUS76 KLOX 082246
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
346 PM PDT THU SEP 8 2011

...GUSTY WINDS ACROSS PORTIONS OF SANTA BARBARA COUNTY LATER
TODAY AND TONIGHT...

.GUSTY NORTHWEST TO NORTH WINDS ARE EXPECTED ACROSS THE SANTA
YNEZ MOUNTAINS AND ADJACENT SOUTH COAST OF SANTA BARBARA COUNTY
BELOW PASSES AND CANYONS THROUGH TONIGHT. THE WINDS WILL LIKELY
PEAK BETWEEN SUNDOWN AND MIDNIGHT. THE COMBINATION OF GUSTY
WINDS...LOW HUMIDITIES AND HIGH TEMPERATURES WILL BRING INCREASED
FIRE DANGER. PLEASE REFER TO THE RED FLAG WARNING...
LAXRFWLOX...ALSO IN EFFECT FOR SOUTHERN SANTA BARBARA COUNTY.

CAZ052-091000-
/O.CON.KLOX.WI.Y.0060.000000T0000Z-110909T1000Z/
SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA
346 PM PDT THU SEP 8 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WINDS...NORTH 10 TO 20 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...WINDS WILL INCREASE BY LATE AFTERNOON...PEAK BETWEEN 
  6 PM AND MIDNIGHT...THEN SLOWLY DIMINISH LATE TONIGHT. 

* IMPACTS...GUSTY WINDS WILL AFFECT ROADWAYS THROUGH THE 
  MOUNTAINS INCLUDING HIGHWAY 154 AND HIGHWAY 192. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ039-091000-
/O.CON.KLOX.WI.Y.0060.000000T0000Z-110909T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA
346 PM PDT THU SEP 8 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...GUSTY WINDS ARE EXPECTED TO DEVELOP THROUGH AND BELOW 
  GAVIOTA PASS THIS AFTERNOON...THEN BECOME MORE WIDESPREAD 
  THROUGH AND BELOW PASSES AND CANYONS OF THE SOUTH COAST BY 
  EVENING. PEAK WINDS ARE EXPECTED BETWEEN 6 PM PDT AND 
  MIDNIGHT....THEN WINDS WILL SLOWLY DIMINISH LATE TONIGHT. 

* IMPACTS...GUSTY WINDS WILL AFFECT ROADWAYS THROUGH THE 
  MOUNTAINS INCLUDING GAVIOTA PASS...AND CROSS WINDS WILL AFFECT 
  HIGHWAY 101 AND 192 BELOW PASSES AND CANYONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
318 
WWUS76 KLOX 090051
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
551 PM PDT THU SEP 8 2011

...GUSTY WINDS ACROSS PORTIONS OF SANTA BARBARA COUNTY THROUGH
LATE TONIGHT...

.GUSTY NORTHWEST TO NORTH WINDS ARE EXPECTED ACROSS THE SANTA
YNEZ MOUNTAINS AND ADJACENT SOUTH COAST OF SANTA BARBARA COUNTY
BELOW PASSES AND CANYONS THROUGH LATE TONIGHT. THE WINDS WILL
LIKELY PEAK BETWEEN SUNSET AND MIDNIGHT. THE COMBINATION OF GUSTY
WINDS...LOW HUMIDITIES AND HIGH TEMPERATURES WILL BRING INCREASED
FIRE DANGER. PLEASE REFER TO THE RED FLAG WARNING...LAXRFWLOX...
ALSO IN EFFECT FOR SOUTHERN SANTA BARBARA COUNTY.

CAZ052-091000-
/O.CON.KLOX.WI.Y.0060.000000T0000Z-110909T1000Z/
SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA
551 PM PDT THU SEP 8 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WINDS...NORTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. WINDS WILL
  BE STRONGEST THROUGH THE PASSES AND CANYONS OF THE SANTA YNEZ
  MOUNTAINS.

* TIMING...WINDS WILL PEAK BETWEEN 6 PM AND MIDNIGHT...THEN
  SLOWLY DIMINISH LATE TONIGHT.

* IMPACTS...GUSTY WINDS WILL AFFECT TRAVEL ALONG HIGHWAY 101
  THROUGH GAVIOTA PASS...HIGHWAY 154 THROUGH SAN MARCOS PASS..AND
  HIGHWAY 192 IN THE FOOTHILLS ABOVE SANTA BARBARA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ039-091000-
/O.CON.KLOX.WI.Y.0060.000000T0000Z-110909T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA
551 PM PDT THU SEP 8 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...GUSTY WINDS ARE EXPECTED BELOW GAVIOTA PASS EARLY THIS
  EVENING...THEN BECOME MORE WIDESPREAD BELOW PASSES AND CANYONS
  OF THE SOUTH COAST DURING THE EVENING. PEAK WINDS ARE EXPECTED
  BETWEEN 6 PM PDT AND MIDNIGHT...THEN WINDS WILL SLOWLY DIMINISH
  LATE TONIGHT.

* IMPACTS...GUSTY WINDS WILL AFFECT TRAVEL ALONG HIGHWAYS 1 AND
  101 BELOW PASSES AND CANYONS...AND ALONG HIGHWAY 154 BELOW SAN
  MARCOS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SIRARD
176 
WWUS76 KLOX 091005
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
305 AM PDT FRI SEP 9 2011

...THE WIND ADVISORY FOR THE MOUNTAINS OF SANTA BARBARA COUNTY AND
THE ADJACENT SOUTH COAST HAS EXPIRED.

.GUSTY WINDS HAVE BECOME LOCALIZED ACROSS SOUTHERN SANTA BARBARA
COUNTY...SO THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE.
HOWEVER...LOCAL NORTH WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL
CONTINUE TO AFFECT THE SANTA YNEZ RANGE AND ADJACENT SOUTH COAST
OF SANTA BARBARA COUNTY BELOW PASSES AND CANYONS EARLY THIS
MORNING.


CAZ039-052-091115-
/O.EXP.KLOX.WI.Y.0060.000000T0000Z-110909T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
305 AM PDT FRI SEP 9 2011

...WIND ADVISORY HAS EXPIRED...

HOWEVER...LOCAL NORTH WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL
CONTINUE TO AFFECT THE SANTA YNEZ RANGE AND ADJACENT SOUTH COAST
OF SANTA BARBARA COUNTY BELOW PASSES AND CANYONS EARLY THIS
MORNING.

$$

DB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Sep 8, 3:40 AM PDT, 1 hour 7 minutes earlier.

Area forecast discussion, Sep 8, 3:40 AM PDT, 1 hour 7 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
340 AM PDT THU SEP 8 2011

.SYNOPSIS...
HIGH PRESSURE WILL MAKE FOR ANOTHER HOT DAY TODAY. THERE WILL BE
SOME GUSTY WINDS THROUGH PASSES AND CANYONS OF SOUTHERN SANTA
BARBARA COUNTY LATER TODAY INTO TONIGHT. LOW PRESSURE WILL DROP
SOUTHWESTWARD INTO THE REGION...BRINGING SIGNIFICANT COOLING FRIDAY
AND SATURDAY. THIS SYSTEM MAY BRING SHOWERS AND THUNDERSTORMS TO THE
MOUNTAINS AND DESERTS SATURDAY THROUGH MONDAY. AS THE LOW PULLS OUT
OF THE AREA...THE CHANCE OF SHOWERS WILL DECREASE EARLY NEXT WEEK.

&&

.SHORT TERM (TODAY-SAT)...LARGE AREA OF STRATUS PUSHING INTO THE
COASTAL WATERS JUST OFF THE CENTRAL COAST THIS MORNING. SOME LOW
CLOUDS AND DENSE FOG WILL PROBABLY PUSH INTO IMMEDIATE BEACH AREAS N
OF PT CONCEPTION...BUT PROBABLY WILL NOT GET MORE THAN A MILE OR TWO
INLAND. OTHERWISE...SKIES WILL BE SUNNY TODAY. TEMPS WILL START OUT
VERY WARMING...ESPECIALLY IN THE VALLEYS AND FOOTHILLS. MAX TEMPS
WILL BE RATHER TRICKY TODAY. 950 MB TEMPS ARE STARTING OUT A BIT
HIGHER TODAY IN MOST AREAS...WITH THE NOTABLE EXCEPTION OF THE
CENTRAL COAST WHERE THEY ARE A FEW DEGREES LOWER. TEMPS WILL RISE
QUICKLY THIS MORNING...FROM A RATHER HIGH LAUNCHING PAD.
AND...ALTHOUGH W-E GRADS TREND ONSHORE...N-S GRADS BECOME MORE
OFFSHORE. THE END RESULT SHOULD BE FOR MAX TEMPS TO BE ABOUT THE
SAME AS ON WED...AT LEAST IN THE VLYS...MTNS AND DESERTS. EXPECT
TEMPS IN THE HOTTEST VALLEY LOCATIONS TO ONCE AGAIN APPROACH 105
DEGREES. ON THE COASTAL PLAIN...EXPECT A FEW DEGREES COOLING
TODAY...ESPECIALLY ON THE CENTRAL COAST...AND AT THE BEACHES.
HOWEVER...TEMPS MAY SOAR WELL INTO THE 80S AT THE BEACHES OF L.A.
COUNTY THIS MORNING BEFORE DROPPING OFF ONCE THE SEABREEZE SETS IN.

INCREASING N-S GRADS WILL LIKELY CAUSE SOME WARMING ACROSS THE S
COAST OF SBA COUNTY TODAY...POSSIBLY RIGHT TO THE BEACHES...AND A
DECENT SUNDOWNER IS EXPECTED LATER TODAY AND TONIGHT. EXPECT GUSTY
WINDS TO DEVELOP THROUGH AND BELOW THE GAVIOTA PASS THIS
AFTERNOON...THEN BECOME MORE WIDESPREAD THROUGH AND BELOW PASSES AND
CANYONS THIS EVENING. HAVE GONE AHEAD AND ISSUED WIND ADVISORIES
FOR THE MTNS AND S COAST OF SBA COUNTY. WOULD NOT BE SURPRISED TO
SEE TEMPS REACH 100 DEGREES IN SOME FOOTHILL LOCATIONS. THE
COMBINATION OF HEAT...VERY LOW HUMIDITIES AND GUSTY WINDS WILL MAKE
FOR HIGH FIRE DANGER...AND A RED FLAG WARNING IS IN EFFECT FOR THE
MOUNTAINS AND SOUTH COAST OF SBA COUNTY. N-S GRADS WILL PROBABLY
BRING SOME GUSTY WINDS TO THE I5 CORRIDOR AS WELL...BUT THOSE WINDS
WILL LIKELY STAY BELOW ADVISORY LEVELS.

AN UPPER LOW IN THE GREAT BASIN WILL PUSH SOUTHWARD AND WESTWARD
TONIGHT AND FRI...CAUSING HEIGHTS AND THICKNESS ACROSS THE FCST AREA
TO FALL. THE WRF SHOWS SOME STRATUS ON THE CENTRAL COAST...AND A
WEAK EDDY CIRCULATION DEVELOPS...POSSIBLY BRINGING SOME LOW CLOUDS
TO COASTAL SECTIONS OF L.A. AND VTU COUNTIES LATE TONIGHT. MAX TEMPS
SHOULD BE DOWN SIGNIFICANTLY ACROSS THE REGION ON FRI...ON THE ORDER
OF 6 TO 10 DEGREES IN MOST AREAS.

THE UPPER LOW WILL DEEPEN A BIT AS IT MOVES TO A POSITION JUST OFF
THE CENTRAL COAST FRI NIGHT AND JUST SOUTH OF PT CONCEPTION ON SAT.
THE WRF INDICATES AN INCREASE IN STRATUS IN COASTAL AREAS...WITH
NIGHT THRU MORNING LOW CLOUDS POSSIBLY PUSHING INTO SOME VLY AREAS.
WHILE THERE IS NOT VERY MUCH MOISTURE FOR THE SYSTEM TO WORK
WITH...ITS TRACK WILL BE FAVORABLE TO PRODUCE SOME BROADSCALE LIFT
ACROSS THE REGION...AND THE WRF SHOWS DECENT INSTABILITY ACROSS THE
MTNS AND ANTELOPE VALLEY ON SAT. FOR NOW...HAVE GONE WITH A SLIGHT
CHANCE OF SHOWERS/TSTMS LATE FRI NIGHT AND SAT IN THE
MTNS...INTERIOR VLYS OF SLO COUNTY...THE CUYAMA VALLEY AND THE
ANTELOPE VALLEY. IF LATER RUNS SHOW MORE IN THE WAY OF
MOISTURE...PERHAPS A SLIGHT CHANCE OF SHOWERS WILL HAVE TO BE ADDED
TO COASTAL AND VALLEY AREAS AS WELL. OTHERWISE...EXPECT PARTLY
CLOUDY SKIES ACROSS THE REGION AFTER ANY LOW CLOUDS BURN OFF SAT.
SEVERAL MORE DEGREES OF COOLING ARE EXPECTED REGION-WIDE ON SAT.

.LONG TERM (SUN-WED)...THE UPPER LOW WILL MOVE LITTLE SAT NIGHT AND
SUNDAY...THEN DRIFT ACROSS THE FCST AREA SUN NIGHT AND MON. FOR
NOW...WILL KEEP THE SLIGHT CHANCE POPS GOING ACROSS THE
MTNS...INTERIOR VALLEYS OF SLO AND SBA COUNTIES AND THE ANTELOPE
VALLEY SUN AND SUN EVENING...THEN CONFINED TO THE MTNS OF L.A. AND
VTU COUNTIES AND THE ANTELOPE VALLEY MON EVENING. THE MARINE LAYER
WILL PROBABLY BE DISRUPTED TO SOME EXTENT...SO HAVE JUST BROAD
BRUSHED THE FCST AREA WITH PARTLY CLOUDY SKIES SAT NIGHT THRU MON.
EXPECT MINOR CHANGES IN MAX TEMPS SUN AND MON...WITH TEMPS MOSTLY
NEAR TO SLIGHTLY BELOW NORMAL. A WEAK TROUGH WILL LINGER ACROSS THE
REGION TUE THRU WED. THERE COULD BE SLIGHT WARMING AS HEIGHTS SLOWLY
RISE. AT SOME TIME EARLY NEXT WEEK...THE MARINE LAYER WILL PROBABLY
GRADUALLY REORGANIZE...BUT EXACTLY WHEN THIS OCCURS DEPENDS UPON HOW
DISRUPTED IT BECOMES DUE TO THE UPPER LOW.

&&

.AVIATION...WILL BE ISSUED WITH THE 12Z TAF.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING (SEE LAXRFWLOX).
WIND ADVISORY (SEE LAXNPWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX).

&&

PUBLIC...BRUNO
AVIATION...KAPLAN
SYNOPSIS...

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Sep 7, 4:00 PM PDT, 12 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
400 PM PDT WED SEP 7 2011

CAZ034>041-044>046-051>054-059-087-088-547-548-081300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
400 PM PDT WED SEP 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

TRIPLE DIGIT TEMPERATURES WERE COMMON ACROSS THE VALLEYS...
MOUNTAINS...AND THE ANTELOPE VALLEY TODAY. THE COASTAL VALLEYS AND
COASTAL AREAS SOUTH OF POINT CONCEPTION WILL NOT BE SPARED FROM THE
HEAT. READINGS ON THE COAST WILL BE WELL INTO THE 80S AND POSSIBLY
LOWER 90S.

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

VERY HOT WEATHER WILL CONTINUE ON THURSDAY. TRIPLE DIGIT
TEMPERATURES WILL BE COMMON ACROSS THE VALLEYS...MOUNTAINS...AND THE
ANTELOPE VALLEY. EVEN THE COASTAL VALLEYS AND COASTAL AREAS SOUTH OF
POINT CONCEPTION WILL NOT BE SPARED FROM THE HEAT. READINGS ON THE
COAST WILL BE WELL INTO THE 80S AND POSSIBLY LOWER 90S.

RED FLAG WARNING IS IN EFFECT FOR THE SANTA YNEZ RANGE AND SANTA
BARBARA COUNTY SOUTH COAST THURSDAY AFTERNOON THROUGH EARLY FRIDAY
MORNING. VERY DRY AND GUSTY NORTHWEST WINDS WILL DEVELOP LATE
THURSDAY AFTERNOON THEN GRADUALLY SHIFT TO NORTH THEN NORTHEAST
THROUGH EARLY FRIDAY MORNING.

* RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 4:47 AM PDTDense Fog AdvisoryLOX4 hr

Nearby

Wind Advisories in California, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.